Large Deviations Approximations to Distributions of the Total Distance of Compound Random Walks with von Mises Directions

Gatto, Riccardo (2017). Large Deviations Approximations to Distributions of the Total Distance of Compound Random Walks with von Mises Directions. Methodology and Computing in Applied Probability, 19(3), pp. 843-864. Springer 10.1007/s11009-016-9523-6

[img] Text
art%3A10.1007%2Fs11009-016-9523-6.pdf - Published Version
Restricted to registered users only
Available under License Publisher holds Copyright.

Download (531kB) | Request a copy
[img]
Preview
Text
paper5.pdf - Accepted Version
Available under License Publisher holds Copyright.

Download (340kB) | Preview

This article considers the planar random walk where the direction taken by each consecutive step follows the von Mises distribution and where the number of steps of the random walk is determined by the class of inhomogeneous birth processes. Saddlepoint approximations to the distribution of the total distance covered by the random walk, i.e. of the length of the resultant vector of the individual steps, are proposed. Specific formulae are derived for the inhomogeneous Poisson process and for processes with linear contagion, which are the binomial and the negative binomial processes. A numerical example confirms the high accuracy of the proposed saddlepoint approximations.

Item Type:

Journal Article (Original Article)

Division/Institute:

08 Faculty of Science > Department of Mathematics and Statistics > Institute of Mathematical Statistics and Actuarial Science

UniBE Contributor:

Gatto, Riccardo

Subjects:

500 Science > 510 Mathematics

ISSN:

1387-5841

Publisher:

Springer

Language:

English

Submitter:

Lutz Dümbgen

Date Deposited:

25 Nov 2016 14:15

Last Modified:

13 Oct 2017 02:30

Publisher DOI:

10.1007/s11009-016-9523-6

BORIS DOI:

10.7892/boris.89301

URI:

https://boris.unibe.ch/id/eprint/89301

Actions (login required)

Edit item Edit item
Provide Feedback